Journal of Algebraic Combinatorics

, Volume 14, Issue 3, pp 183–197 | Cite as

On the Combinatorics of Projective Mappings

  • György Elekes
  • Zoltán Király


We consider composition sets of one-dimensional projective mappings and prove that small composition sets are closely related to Abelian subgroups.

projective mapping composition set Abelian subgroup 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    A. Balog and E. Szemerédi, “A statistical theorem of set addition,” Combinatorica 14 (1994), 263–268.Google Scholar
  2. 2.
    J. Beck, “On the lattice property of the plane and some problems of Dirac, Motzkin and Erdős,” Combinatorica 3 (3–4) (1983), 281–297.Google Scholar
  3. 3.
    Y. Bilu, “Structure of sets with small sumset,” Asterisque, SMF 258 (1999), 77–108.Google Scholar
  4. 4.
    G. Elekes, “On linear combinatorics I,” Combinatorica 17 (4) (1997), 447–458.Google Scholar
  5. 5.
    G. Elekes, “On linear combinatorics II,” Combinatorica 18 (1) (1998), 13–25.Google Scholar
  6. 6.
    G. A. Freiman, Foundations of a Structural Theory of Set Addition, Translation of Mathematical Monographs vol. 37. Amer. Math. Soc., Providence, R.I., USA, 1973.Google Scholar
  7. 7.
    R. Graham and J. Nešetřil (Eds.), The Mathematics of Paul Erdős, Springer-Verlag, Berlin, 1996.Google Scholar
  8. 8.
    M. Laczkovich and I. Z. Ruzsa, “The number of homothetic subsets,” in The Mathematics of Paul Erdos, R. Graam and J. Nešetřil (Eds.), Springer-Verlag, Berlin, 1996.Google Scholar
  9. 9.
    J. Pach and P. K. Agarwal, Combinatorial Geometry, J. Wiley and Sons, New York, 1995.Google Scholar
  10. 10.
    J. Pach and M. Sharir, “On the number of incidences between points and curves,” Combinatorics, Probability and Computing 7 (1998), 121–127.Google Scholar
  11. 11.
    I. Z. Ruzsa, “Arithmetical progressions and the number of sums,” Periodica Math. Hung. 25 (1992), 105–111.Google Scholar
  12. 12.
    I. Z. Ruzsa, “Generalized arithmetic progressions and sum sets,” Acta Math. Sci. Hung. 65 (1994), 379–388.Google Scholar

Copyright information

© Kluwer Academic Publishers 2001

Authors and Affiliations

  • György Elekes
    • 1
  • Zoltán Király
    • 1
  1. 1.Department of Computer ScienceEötvös UniversityBudapest

Personalised recommendations